MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML SM STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML SM STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155401135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Discomfort (2330); Test Result (2695); No Code Available (3191)
Date of Event 11/25/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products: articuleze m head 36mm +5 hip femoral head; pinnacle mtl ins neut36idx50od hip acetabular liner; pinnacle sector ii cup 50mm hip acetabular cup; aml sm stature 13.5mm hip femoral stem.Initial reporter occupation: non-healthcare professional ¿ attorney.(b)(4).No code available is to address the reported ¿surgical intervention¿.
 
Event or Problem Description
Patient was revised to address hip pain.Doi: (b)(6) 2008 - dor: (b)(6) 2009 (left side).Litigation papers allege that corrosion and friction wear caused large amounts of toxic cobalt-chromium metal ions and particles to be released into the patient's blood and tissue and bone surrounding the implant.It is further alleged that the patient has experienced severe pain and discomfort and inflammation in the thigh and hip area, as well as the groin.Patient has experienced episodes of a grinding and popping sensation in the hip.Doi: (b)(6) 2008 - dor: (b)(6) 2009 (left hip).Patient is a resident of (b)(6).Update: 12/20/12 pfs was received from legal, medical records were received from legal, and part/lot information was identified for primary surgery.Records indicate that the patient has had multiple surgeries, (b)(6) 2010 closed reduction, nothing removed; (b)(6) 2010 revised for instability, depuy head removed; (b)(6) 2010; (b)(6) 2011.Update ad 01 may 2018: (b)(4) has been reopened under (b)(4) due to receipt of ppf and sticker sheets.In addition to what was previously alleged, ppf alleges metal wear/metallosis.The event description has been updated to indicate the allegations as reviewed.Added stem to impacted products due to previously alleged large amounts of toxic cobalt-chromium metal ions.Updated patient initials.Added patient harm, law firm, revision surgeon and revision hospital.Doi: (b)(6) 2008 - dor: (b)(6) 2009 (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML SM STATURE 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8042924
Report Number1818910-2018-74665
Device Sequence Number1435759
Product Code JDI
UDI-Device Identifier10603295058243
UDI-Public10603295058243
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number155401135
Device Lot NumberCY8BA1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight57